Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Jacksonville, FL

February 15, 2011Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Feb 15, 2011, 2:33 AM EST for Gilchrist County, Suwannee County, Florida. It took effect at Feb 15, 2011, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 2:33 AM EST (07:33 UTC)
In effect from
Feb 15, 2011, 1:00 PM EST
Expired
Feb 15, 2011, 5:00 PM EST
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2939 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS82 KJAX 150733
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 AM EST TUE FEB 15 2011

FLZ020-021-152200-
/O.UPG.KJAX.FW.A.0018.110215T1800Z-110215T2200Z/
/O.NEW.KJAX.FW.W.0017.110215T1800Z-110215T2200Z/
HAMILTON-SUWANNEE-
233 AM EST TUE FEB 15 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON. 

NORTHEAST TO EAST WINDS WILL INCREASE TO 10 TO 15 MPH
WITH GUSTS TO 15 TO 20 MPH AT TIMES. THIS WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITY VALUES IN THE 30 TO 35 PERCENT RANGE.
4 HOUR DURATIONS OF BELOW 35 PERCENT RELATIVE HUMIDITIES ARE
EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

PP
2 follow-up statements
848 
WWUS82 KJAX 151732
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EST TUE FEB 15 2011

FLZ022-035-036-040-152200-
/O.EXA.KJAX.FW.W.0017.110215T1800Z-110215T2200Z/
COLUMBIA-GILCHRIST-ALACHUA-MARION-
1232 PM EST TUE FEB 15 2011

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 30 TO 35
PERCENT RANGE THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020-021-152200-
/O.CON.KJAX.FW.W.0017.110215T1800Z-110215T2200Z/
HAMILTON-SUWANNEE-
1232 PM EST TUE FEB 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 30 TO 35 PERCENT
RANGE THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

JDS
666 
WWUS82 KJAX 151917
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EST TUE FEB 15 2011

FLZ020>022-035-036-040-152200-
/O.CON.KJAX.FW.W.0017.000000T0000Z-110215T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION-
217 PM EST TUE FEB 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

VERY LOW RELATIVE HUMIDITIES WILL CONTINUE THROUGH 5 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 9:43 PM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Feb 14, 9:43 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 PM EST MON FEB 14 2011

.SHORT TERM...DRY FRONT IS PRESENTLY JUST NW OF THE COUNTY WARNING
AREA AND MOVING SE. COLDEST TEMPS TONIGHT STILL LOOK LIKE THEY WILL
OCCUR OVER THE LOWER SUWANNEE VALLEY WHERE WINDS WILL BE CALM THE
LONGEST. TEMP FORECAST LOOKS LIKE IT MAY BE A BIT TOO COLD...BUT
ANY ADJUSTMENT TO GRIDS WOULD HAVE LITTLE EFFECT ON ZFP.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY. WINDS WILL
VEER TO THE NE AT 15 KNOTS WITH GUSTS TO 25 KNOTS ON TUESDAY.

&&

.MARINE...WSW WINDS WILL INCREASE AND SHIFT TO THE NW AND N AFTER
MIDNIGHT WITH COLD FRONTAL PASSAGE. SCA IN EFFECT LATE TONIGHT AND
TUESDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR HAMILTON-SUWANNEE.

GA...NONE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TUE TO 10 AM WED FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM TUE FOR ALTAMAHA
     SOUND GA TO ST AUGUSTINE FL OUT 20 NM.

&&

CARROLL/ZIBURA/PRESNALL
Hazardous weather outlook, Feb 14, 7:07 PM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EST MON FEB 14 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151045-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
707 PM EST MON FEB 14 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN ONSHORE FLOW ON TUESDAY MAY NECESSITATE A LAKE WIND ADVISORY FOR
COASTAL AREAS. WIND SPEEDS NEAR 20 MPH WITH GUSTS TO 30 MPH ARE
POSSIBLE.

INCREASED ONSHORE FLOW WILL CREATE AN ELEVATED RISK OF RIP CURRENTS
ON TUESDAY.

DRY CONDITIONS AND BREEZY WINDS WILL PRODUCE AN ELEVATED FIRE DANGER
ON TUESDAY ACROSS INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/SHASHY/ZIBURA

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.